Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 64, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 29, 2017, 5:26 PM CDT for 5 counties in Illinois. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2017, 5:26 PM CDT (22:26 UTC)
- Expired
- Apr 29, 2017, 6:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Christian County, IL, Macon County, IL, Moultrie County, IL, Piatt County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 61 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 5:43 PM CDT | FUNNEL CLOUD | 5 W Shelbyville, IL | BETWEEN A QUARTER AND HALF WAY TO THE GROUND |
| Apr 29, 5:45 PM CDT | TSTM WND GST 65 | Shelbyville, IL | |
| Apr 29, 5:54 PM CDT | HAIL 1 | Decatur, IL | 1 MILE SOUTHWEST OF MILLIKIN UNIVERSITY |
| Apr 29, 6:00 PM CDT | HAIL 1 | Mount Zion, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 3:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 568 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
299
WUUS53 KILX 292226
SVRILX
ILC021-115-139-147-173-292315-
/O.NEW.KILX.SV.W.0064.170429T2226Z-170429T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
526 PM CDT SAT APR 29 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Eastern Christian County in central Illinois...
Moultrie County in central Illinois...
Shelby County in central Illinois...
Piatt County in central Illinois...
Macon County in central Illinois...
* Until 615 PM CDT
* At 526 PM CDT, severe thunderstorms were located along a line
extending from Mount Auburn to 8 miles north of Ramsey, moving
northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Decatur, Taylorville, Monticello, Shelbyville, Sullivan, Pana,
Mount Zion, Forsyth, Arthur, Moweaqua, Bement, Cerro Gordo,
Harristown, Bethany, Long Creek, Atwood, Warrensburg, Assumption,
Blue Mound and Macon.
This includes Interstate 72 between mile markers 125 and 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3922 8914 3935 8914 3935 8924 3977 8934
3982 8925 3981 8922 3987 8922 4006 8879
4006 8875 4008 8874 4020 8847 3935 8847
3922 8896
TIME...MOT...LOC 2226Z 245DEG 46KT 3978 8925 3926 8913
HAIL...1.00IN
WIND...60MPH
$$
371 follow-up statement
433
WWUS53 KILX 292319
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
619 PM CDT SAT APR 29 2017
ILC021-115-139-147-173-292328-
/O.EXP.KILX.SV.W.0064.000000T0000Z-170429T2315Z/
Christian-Moultrie-Shelby-Piatt-Macon-
619 PM CDT SAT APR 29 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHRISTIAN...
MOULTRIE...SHELBY...PIATT AND MACON COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire. However hail,
strong winds and heavy rain continue with these thunderstorms. A
severe thunderstorm warning remains in effect for much of east
central Illinois.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central and east central Illinois.
LAT...LON 3922 8914 3935 8914 3935 8924 3977 8934
3982 8925 3981 8922 3987 8922 4006 8879
4006 8875 4008 8874 4020 8847 3935 8847
3922 8896
TIME...MOT...LOC 2318Z 245DEG 46KT 4006 8847 3954 8835
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:11 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 29, 3:11 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 311 PM CDT Sat Apr 29 2017 .SHORT TERM...(This evening through Sunday) ISSUED AT 310 PM CDT Sat Apr 29 2017 Will continue the flash flood watch through Sunday night east of the IL river where another 2.5-4 inches of rain is expected. Widespread showers and thunderstorms currently were along and west of I-55 and will spread back across eastern IL late this afternoon and evening. SPC continues slight risk of severe storms south of I-72 for large hail and damaging wind gusts, with 2-5% risk of tornadoes. The frontal boundary was staying close to I-70 much of today and is not getting as far north as earlier shown by models. Strong ne winds over northern CWA where gusts were 25-35 mph has caused temps to actually slip to 40-45F from Quincy to Bloomington north. Altona weather observer just called with report of sleet mixed in the the rain showers in far northern Knox county with temp down to 39F. Meanwhile some sunshine appearing in far southeast IL with temps warming into the mid to upper 70s from Robinson to Flora south with dewpoints in the mid to upper 60s and se winds. The frontal boundary near I-70 extends sw across southeast MO to 999 mb low pressure in central Texas. 12Z models eject surface low pressure into ne Kansas by sunset Sunday and will lift the front north across central IL Sunday afternoon. This will continue showers and thunderstorms tonight and Sunday. SPC day2 outlook has marginal risk of severe storms over much of IL Sunday afternoon/evening while slight risk in far southeast IL which may be expanded northward into east central IL. Lows tonight to range from nearly steady lower 40s nw of IL river, to the mid 60s in southeast IL with Lawrenceville at 67F. Highs Sunday range from mid to upper 60s nw of the IL river, to the mid 70s to lower 80s in eastern IL with the lower 80s over the Wabash river valley. && .LONG TERM...(Sunday night through Saturday) ISSUED AT 310 PM CDT Sat Apr 29 2017 554 dm 500 mb low over central NM to eject up into ne Iowa by sunrise Monday while surface low moves into the upper MS river valley and swings a cold front eastward across IL Sunday evening. This will continue high chances of showers and thunderstorms with heavy rains Sunday evening, then diminishing to after midnight Sunday night. Strong cutoff upper level low over WI Monday to keep low clouds and chances of showers around on Monday, though southeast IL will have less chances of showers being further south away from upper level low. Much cooler highs in the 50s Monday with breezy WSW winds. Isolated showers possible along and ne of I-74 Monday evening then dry conditions expected overnight Monday night and Tuesday with partly to mostly sunny skies Tuesday. Highs Tue range from lower 60s from I-74 north to the upper 60s in southeast IL. Next weather system to eject eastward into the mid/southern MS river valley by Wed and spread chances of showers back east over area by overnight Tue night into Wed and linger into Thu with highest pops southern areas. Thunderstorms chances still appear to be south of I- 64 Wed afternoon into Wed night. Cutoff low over the southern MS river valley Fri/Sat to keep chance of showers south of CWA so keeping a dry forecast from Thu night thru end of next week. Highs Wed in the upper 50s/lower 60s, then lower 60s Thu, modifying to mid to upper 60s on Friday and upper 60s to around 70F next Saturday which is closer to normal for early May. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1255 PM CDT Sat Apr 29 2017 A large area of showers and scattered embedded thunderstorms was along and north of I-72 and lifting northeast. Rain has ended at CMI and will diminish in next hour or two at SPI and DEC, while continue longer at PIA and BMI. IFR to MVFR conditions expected with this convection especially in the heavier showers. More convection expected to develop and spread across central IL later this afternoon and into tonight, and may diminish for a time again later tonight into Sunday morning. A frontal boundary just south of I-70 early this afternoon will stay south of I-72 thru Sunday morning keeping NE to E winds at 10-17 kts and gusts of 18-25 kts. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday morning for ILZ031-037-038- 041>057-061>063-066>068-071>073. && SHORT TERM...07 LONG TERM...07 AVIATION...07
Hazardous weather outlook, Apr 29, 3:24 PM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 324 PM CDT Sat Apr 29 2017 ILZ027>030-036-040-302030- Fulton-Knox-Marshall-Peoria-Schuyler-Stark- 324 PM CDT Sat Apr 29 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Showers and thunderstorms will move over the area through tonight. Some strong storms will be possible. Localized heavy rain is possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... More showers and thunderstorms will be likely Sunday through Sunday night as a series of weather systems move through the area. Rainfall amounts over this 3 day period could range from 2.5 to 4 inches, with the highest amounts falling Saturday night. The heavy rain will produce possible localized flooding, as well as river flooding across the region. Flooding is expected to develop along portions of the Spoon River late this weekend, and major flooding is expected to develop on the Illinois River early next week. Please see the applicable flood warnings for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ031-037-038-041>057-061-302030- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Mason-McLean-Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby- Tazewell-Vermilion-Woodford- 324 PM CDT Sat Apr 29 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Showers and thunderstorms will move over the area through tonight. Some strong to severe storms will be possible. Large hail and damaging winds will be the main threat, with a brief tornado also possible. Localized heavy rain is possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... More showers and thunderstorms will be likely Sunday through Sunday night as a series of weather systems move through the area. Rainfall amounts over this 3 day period could range from 3 to 5 inches, with the highest amounts falling Saturday night. The heavy rain will produce possible localized flooding, as well as river flooding across the region. Strong storms will also be possible on Sunday. Hail and gusty winds will be the main threat in the afternoon. Moderate to major flooding is expected to develop along portions of the Sangamon, Mackinaw, Vermilion and Illinois Rivers this weekend into next week, as well as Salt Creek. Please see the applicable flood warnings for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening. ILZ062-063-066>068-071>073-302030- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 324 PM CDT Sat Apr 29 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Showers and thunderstorms are expected over southeast Illinois today and tonight. Scattered severe storms will be possible this afternoon and evening. Large hail and damaging winds will be possible from the strongest storms. A brief tornado will also be possible. Localized heavy rain will also be possible from the strongest storms. Some localized flooding is possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... More showers and thunderstorms will be likely Sunday through Sunday night as a series of weather systems move through the area. Rainfall amounts over this 3 day period could range from 4 to more than 5 inches, with the highest amounts falling Saturday night. The heavy rain falling on saturated soil from earlier storms will produce rapid runoff and a potential for localized flooding, as well as river flooding across the region. Strong storms will also be possible on Sunday. Hail and gusty winds will be the main threat in the afternoon. Flooding along portions of the Little Wabash, Embarras, and Wabash rivers will develop and continue into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening. 37
In the hours before
Local storm report, Apr 29, 11:48 AM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1148 AM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HEAVY RAIN 2 SE AUBURN 39.56N 89.72W
04/29/2017 M1.25 INCH SANGAMON IL TRAINED SPOTTER
&&
JRPLocal storm report, Apr 29, 1:01 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
101 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HEAVY RAIN SPRINGFIELD 39.78N 89.64W
04/29/2017 M1.21 INCH SANGAMON IL TRAINED SPOTTER
&&
JRPLocal storm report, Apr 29, 5:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
509 PM CDT SAT APR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST MORRISONVILLE 39.42N 89.46W
04/29/2017 E70 MPH CHRISTIAN IL TRAINED SPOTTER
ESTIMATED 60-70 MPH WIND GUSTS FROM STORMS NEAR
MORRISONVILLE
&&
EJLThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 6:19 AM CDT | Flash Flood Warning | ILX | Clark, Coles, Cumberland, Edgar | 6 hr |
| Apr 29, 7:56 AM CDT | Flash Flood Warning | ILX | Crawford, Jasper | 6 hr |
| Apr 29, 4:40 PM CDT | Flash Flood Warning | ILX | Morgan, Scott | 6 hr |
| Apr 29, 4:46 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Shelby | 44 min |
| Apr 29, 4:50 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard, Sangamon | 40 min |
| Apr 29, 5:16 PM CDT | Flash Flood Warning | ILX | Christian, Sangamon | 6 hr |
| Apr 29, 5:34 PM CDT | Flash Flood Warning | ILX | Cass, Fulton, Mason, Menard, Schuyler | 6 hr |
| Apr 29, 5:50 PM CDT | Tornado Warning | ILX | Macon, Moultrie, Shelby | 25 min |
| Apr 29, 6:10 PM CDT | Flash Flood Warning | ILX | Fulton, Mason, Peoria, Tazewell, Woodford | 6 hr |
| Apr 29, 6:14 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Clark, Clay, Coles, Cumberland, DeWitt and 11 more | 46 min |
| Apr 29, 6:22 PM CDT | Flash Flood Warning | ILX | Coles, Cumberland, Effingham, Jasper, Macon, Moultrie and 1 more | 6 hr |
| Apr 29, 6:43 PM CDT | Flash Flood Warning | ILX | Champaign, Douglas, Edgar, Piatt, Vermilion | 6 hr |
| Apr 29, 6:50 PM CDT | Flash Flood Warning | ILX | Clark, Crawford | 6 hr |
| Apr 29, 6:56 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Vermilion | 49 min |
| Apr 29, 6:57 PM CDT | Flash Flood Warning | ILX | Clay, Lawrence, Richland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.